Aa
A
A
Close
Avatar universal
Seroquel Withdrawal
I have been off seroquel for 6 days and am on my 4th day of being sick.  My body hurts so bad into my bones, have a constaint headache, cant sleep and and really nautious all day and vomiting.  I was on this medication for 3 years and was cut off cold turkey because insurance ran out.  What do I do to help myself get through this withdrawal and how long should it last?  I start college tomorrow and i'll do whatever i can to get through this and stay in school.
Cancel
4 Answers
Page 1 of 1
574118 tn?1305138884
it just takes time and withdraw slowly . you can feel psychotic also a bit. i suppose consult your pdoc. you can't stop anything cold turkey in our illness
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
585414 tn?1288944902
  Yes I had some of those side effects (sometimes called "flu like withdrawal symptoms") even when I titrated off Seroquel to another medication under psychiatric supervision. This definitely would occur discontinuing it all at once. In time they would pass but this should be done under medical supervision and whatever they are treating will return with more intensity than before due to the sudden discontinuation. The important thing is to see if you could find coverage that would pay for a psychiatrist. You might be eligible for Medicaid (and if not at any time in the future you could look up the Medicaid Buy in for Working People with Disabilities) and if you could not receive it now go to the hospital (short term you wouldn't have to be admitted) to be able to see a psychiatrist and then you could be eligible for emergency Medicaid which would transition into standard Medicaid.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1552748 tn?1294215376
You just have to wait it out unfortunately, I was on Seroquel for seven Years and stopped about A Year ago on my own accord. You will get back into a pattern eventually, I never had psychical side effects so I do not know about them didn't realize they existed but the sleeping is normal as Seroquel is good for helping with sleep
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Unfortunately, I would not recommend starting college right now. Personally, I wouldn't be able to make it. I couldn't even get my oil changed today because of the extreme pain, visual issues, and vomiting and flu like symptoms.

It entirely depends on your body, how long you have been taking it, and how high your dose was. If you were on it for three years, from the date of your last pill it can take anywhere from four months to a full year to be completely rid of the withdrawal effects. They will slowly lessen, for a long time if anything strange is going on with you just look up Seroquel withdrawal and note that your symptom is on the list and try to remind yourself so it doesn't cause undue anxiety or stress. Knowing what is going on with your body will help you deal with it. Strangely, Benedryl seems to help many of the withdrawal symptoms. Additionally melatonin and Gasx/peppermint oil can help relieve a lot of the side effects of Seroquel withdrawal. I'm going through my third time withdrawaling from Seroquel, this time I was up to 1200mg for about the last five or six years. I've been stepping down every two weeks for about four months. At first it isn't that bad but when you get to around half of your previous dose you will start to notice major withdrawal symptoms. I'm tapered down to 75mg right now and I feel like I'm going to die today, it's been one week since my last step down. It seems like two days after and seven days after lowering tend to be my worst days. Even though my body and mind are attacking me and I'm not getting enough sleep, I definitely notice much more clarity and drive than I had when I was a zombie because of the Seroquel. I would recommend seeking help from a community/campus doctor if possible, but be aware that they are going to try to get you back on Seroquel. If not possible, rather than tossing and turning or watching tv all night do some research and really educate yourself on what is happening to you. A lot is happening and understanding that will make it easier to deal.
Comment
Cancel
Comment
Avatar universal
I have been on this medication for approx.4 years. It has caused me to have a rash and hives. im down to 275mg. from 300 mg. Ive had an aching back, my palms turn red, Ive had lack of appetite and slowing down of motor skills. this has been a living hell. my doctor cant help. I went to a specialist and she couldn;t help. I even went to the er and they cant help. this drug is pure poison. help!!!!!!!!!!!!!!!! Astra Zeneca needs to be sued again BIG TIME.
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources